MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II CR ISRT TRL RT SZ 7-8 9M; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRNY II CR ISRT TRL RT SZ 7-8 9M; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 74033671
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during tka, during trialing polys, the plastic of the bottom where the tracks are engaged into the jrny ii cr isrt trl rt sz 7-8 9m chipped.Surgeon was unable to get this poly seated after trying numerous times.After opening up another tray with same size poly, surgeon could seat the poly in the first try.No further complications were reported.
 
Event or Problem Description
It was reported that during tka, during trialing polys, the plastic of the bottom where the tracks are engaged into the jrny ii cr isrt trl rt sz 7-8 9m chipped.Surgeon was unable to get this poly seated after trying numerous times.After opening up another tray with same size poly, surgeon could seat the poly in the first try.No further complications or significant delay were reported.
 
Additional Manufacturer Narrative
Additional information: b5.
 
Additional Manufacturer Narrative
Section h3, h6: the associated device was returned and evaluated.A visual inspection of the returned device confirms several pieces of the device are chipped off, rendering the device inoperable.The pieces were not returned.The device shows signs of significant wear and use.A review of complaint history based on the historical data revealed similar events for the listed batch, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.As the device broke and it can no longer fit its purpose, the contribution of the device to the reported event could be corroborated.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II CR ISRT TRL RT SZ 7-8 9M
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14897527
Report Number1020279-2022-03198
Device Sequence Number17718900
Product Code JWH
UDI-Device Identifier00885556421819
UDI-Public00885556421819
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K121443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number74033671
Device Catalogue Number74033671
Device Lot Number13FAP2437
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2022
Supplement Date Received by Manufacturer07/13/2022
09/23/2022
Initial Report FDA Received Date07/02/2022
Supplement Report FDA Received Date07/19/2022
09/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/08/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown